Thunderstorm Wind, Howard
- When
- May 9, 10:10 PM CST
- Where
- Howard County, Dierks
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.117, -94.017
Trees and powerlines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 9, 10:02 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 PM CDT TUE MAY 9 2006 .DISCUSSION... UPDATED SIMPLY TO REASSIGN MCCURTAIN COUNTY OKLAHOMA INTO TORNADO WATCH 323 UNTIL 3 AM CDT...SINCE TORNADO WATCH 318 IS NOW EXPIRING AND MCCURTAIN IS STILL UNDER THE GUN. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 58 79 / 40 40 10 0 MLU 71 88 61 79 / 50 50 20 0 DEQ 66 82 48 76 / 50 50 10 0 TXK 70 84 54 76 / 50 40 10 0 ELD 70 87 54 79 / 50 50 20 0 TYR 70 84 56 78 / 30 30 10 0 GGG 70 85 57 78 / 30 30 10 0 LFK 71 89 61 82 / 30 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 9 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... AS OUTFLOW BOUNDARIES MOVE SOUTH INTO THE AREA AND A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE OCCURRING WITH A SOUTHWARD MOVING COLD FRONT AND OUTFLOW BOUNDARIES FROM ACTIVITY OVERNIGHT TUESDAY EAST OF THE COLD FRONT. BEST CHANCE OF SEVERE STORMS WILL BE FROM SOUTHWEST ARKANSAS INTO NORTH LOUISIANA AND EAST TEXAS. STORMS SHOULD MOVE EAST OF THE AREA BY WEDNESDAY EVENING. THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE DURING THE WEEKEND FROM LATE SATURDAY AFTERNOON INTO MID DAY ON SUNDAY WITH A STORM COMPLEX EXPECTED TO MOVE SOUTHEAST ACROSS THE REGION. THESE THUNDERSTORMS WILL PRODUCE HIGH AND POSSIBLY DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 5 NW BROKEN BOW 34.08N 94.80W
05/09/2006 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN ACROSS THE AREA. SEVERAL ROADS
BLOCKED.
&&
17The Western Arkansas radar (KSRX), 134 km away, was scanning. The volume nearest the first event began at 04:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507601.